MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK 2 COMPACT 30 - 27530

BIOMERIEUX INC. VITEK 2 COMPACT 30 - 27530
Model Number 27530
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: the vitek® 2 system is intended for the automated quantitative or qualitative antimicrobial susceptibility testing of isolated colonies for most clinically significant aerobic gram-negative bacilli, staphylococcus spp., enterococcus spp., streptococcus spp., and yeast.The vitek® 2 system is also intended for the automated identification of most clinically significant anaerobic organisms and corynebacterium species, fermenting and non-fermenting gram-negative bacilli, gram-positive organisms, fastidious organisms, and yeasts and yeast-like organisms.Description of the issue: a customer in spain notified biomerieux of obtaining false resistant results when using the vitek 2 compact 30 - reference (b)(4) ( serial number (b)(4)).At the moment, it has not been notified which strains or antimicrobials are concerned by the false resistant results.The customer indicates that alternate method and repeat testing have been performed to confirm the expected susceptible results.There is no indication or report from the customer that this event led to or contributed to any death, serious injury, or serious deterioration in the state of health for the concerned patient.This discrepancy was reviewed for vigilance reporting according to 21 cfr 803 concerning medical device reporting.Biomerieux internal standard operational procedures states that erroneous test results could result in a lack of appropriate diagnosis or therapy, continued administration of inappropriate antimicrobials, or other potentially toxic therapies.This review has determined that this event meets the criteria for reporting as a malfunction.Although this event does not allege that death or serious injury actually occurred, it has been determined that there is potential for serious injury should the situation recur while testing a patient isolate.A biomerieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
Context: a customer in spain notified biomerieux of obtaining false resistant results when using the vitek 2 compact 30 - reference (b)(4) (serial number #(b)(6)).Investigation results: multiple attempts for additional information have been unsuccessful.Therefore, there has been no clarification of product, strains or antimicrobials impacted for this complaint.Conclusion: submittal of the isolate is required in order to confirm a vitek 2 discrepancy compared to the reference method.Without strain submittal, laboratory reports, product type, card lot, implicated organisms or implicated drug information, it is not possible to further evaluate the cause of this customer's complaint.

Brand Name
VITEK 2 COMPACT 30 - 27530
Common Device Name
VITEK 2 COMPACT 30 - 27530
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
hazelwood MO 63042
Manufacturer (Section G)
BIOMERIEUX INC.
595 anglum road
hazelwood MO 63042
Manufacturer Contact
pauline previtali
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key15892743
Report Number1950204-2022-00048
Device Sequence Number6699434
Product Code LON
UDI-Device Identifier03573026136789
UDI-Public03573026136789
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K050002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date12/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown